Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 76, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 26, 2010, 9:57 PM CDT for Madison County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 9:57 PM CDT (02:57 UTC)
- Expired
- Jul 27, 2010, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WGUS53 KLSX 270257
FFWLSX
MOC123-270900-
/O.NEW.KLSX.FF.W.0076.100727T0257Z-100727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 400 AM CDT TUESDAY
* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES BETWEEN TWO AND THREE INCHES
HAVE FALLEN SINCE 8:30 PM...WITH SOME AREAS ACROSS THE MARK TWAIN
NATIONAL FOREST JUST WEST OF U.S. HIGHWAY 67 RECEIVING AROUND
THREE INCHES IN ABOUT AN HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREDERICKTOWN...BUCKHORN...JUNCTION CITY...MARQUAND...ROSELLE AND
SACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE...
ESPECIALLY IN THE EASTERN PART OF MADISON COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3760 9055 3760 9054 3764 9054 3764 9015
3732 9015 3731 9055
$$
TES1 follow-up statement
876
WGUS73 KLSX 270850
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT TUE JUL 27 2010
MOC123-270906-
/O.EXP.KLSX.FF.W.0076.000000T0000Z-100727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON MO-
350 AM CDT TUE JUL 27 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MADISON COUNTY WILL
BE ALLOWED TO EXPIRE AT 400 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3760 9055 3760 9054 3764 9054 3764 9015
3732 9015 3731 9055
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:30 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 6:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT MON JUL 26 2010 .DISCUSSION... /336 PM CDT MON JUL 26 2010/ THE REMNANTS OF BONNIE HAVE LONG DISSIPATED...HOWEVER THE COMBINED EFFECT OF THE UPPER HIGH NEAR THE SERN U.S. COAST AND THE MIGRATORY TUTT LOW IN NW TX...HAVE PRODUCED A GOOD SWLY FLOW OF MID AND HIGH LEVEL MOISTURE ACROSS THE REGION. THIS HAS COINCIDED WITH A RETURN OF LOW LEVEL MOISTURE ACROSS WESTERN AND CENTRAL MO RESULTING IN A VERY MOIST AIR MASS WITH PWS ABOVE 2 INCHES. HEATING HAS BOOSTED SBCAPES IN THIS REGION TO OVER 3000 J/KG AND THE RESULT HAS BEEN SLOW-MOVING HEAVY DOWNPOUR PRODUCING SHORT- LIVED PULSE STORMS. GREATER STORM LONGEVITY AND MORE ORGANIZED BUT STILL LOCALLIZED HEAVY RAIN/FLOODING THREAT IS OCCURRING WHERE SOME CELL MERGERS HAVE TAKEN PLACE. SCATTERED STORMS SHOULD PERSIST ACROSS CENTRAL MO INTO THE EVENING WITH LESSER COVERAGE AND THREAT FURTHER EAST AND EVEN LESSER CHANCE IN SW IL. STORMS SHOULD DIMINISH BY LATE EVENING WITH LOSS OF HEATING AND INSTABILITY. THE DEEPER MOISTURE WILL SHIFT FURTHER EAST ON TUESDAY AS THE FRONT WELL TO THE SOUTH LIFTS NWD THRU THE AREA WITH MORE SCT STORMS...MAINLY DIURNAL IN NATURE. WEDNESDAY STILL LOOKS LIKE THE HOT DAY OF THE WEEK WITH TEMPS INTO THE 90S AND HEAT INDEX VALUES WELL OVER 100. AN ADVSRY WILL PROBABLY ULTIMATELY BE NEEDED FOR SOME AREAS...SPCLY ST LOUIS METRO. FORTUNATELY THE HEAT WILL BE SHORT-LIVED. THE MODELS ARE A BIT FASTER WITH THE ADVERTISED UA PATTERN RETROGRESSION AND ASSOCIATED COLD FROPA. PREVIOUSLY THIS LOOKED LIKE IT WOULD BE LATE WED NIGHT INTO THURS BUT NOW GUIDANCE SUGGESTS THE FRONT WILL BE ENTERING THE NRN CWA BY EARLY WED EVENING. A THREAT OF THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT ENCOUNTERS THE UNSTABLE AIR MASS IN PLACE. THE FRONT WILL ALSO USHER COOLER AND A BIT DRIER AIR INTO THE AREA. STILL HAVE THE SAME FORECAST ISSUES FOR THURSDAY AND BEYOND. HOW FAR SOUTH THE FRONT WILL GET BEFORE STALLING AND THEN ITS EVENTUAL NWD RETURN. THE CURRENT THOUGHT IS IT WILL STALL ACROSS KS/SW MO INTO THE LOWER TN VLY FRI AND THEN SLOWLY RETURN NWD SAT/SUN PROMPTING AN INCREASING THUNDERSTORM THREAT. THE FRONT SHOULD LIFT NORTH OF THE AREA BY NEXT MONDAY WITH A BIG DOMINANT UPPER HIGH TAKING HOLD AND A RETURN OF HEAT AND HUMIDITY. GLASS && .AVIATION... /621 PM CDT MON JUL 26 2010/ SCT SHRA/TSRA SHOULD DISSIPATE OVER THE NEXT FEW HOURS WITH LOSS OF DAYTIME HEATING. LIGHT WINDS AND VFR CONDITIONS EXPECTED TO PERSIST OVERNIGHT WITH SOME DIURNAL CU FORMING BY LATE TOMORROW MORNING. SCT SHRA/TSRA ARE POSSIBLE AGAIN TOMORROW AFTN. SPECIFICS FOR KSTL...SCT TSRA EXPECTED TO REMAIN GENERALLY W AND S OF KSTL/KSUS ALTHOUGH BKN-OVC VFR CIGS MAY ADVECT OVER THE TERMINALS DURING THE NEXT FEW HOURS. LIGHT WINDS AND VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH SOME DIURNAL CU FORMING BY LATE TOMORROW MORNING. SCT SHRA/TSRA ARE POSSIBLE AGAIN TOMORROW AFTN HOWEVER LOW CONFIDENCE IN TIMING AND COVERAGE PRECLUDES MORE THAN A CB MENTION IN THE TAFS ATTM. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 26, 4:06 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT MON JUL 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 406 PM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY ACROSS CENTRAL AND NORTHEAST MISSOURI. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING OF LOW LYING AREAS DUE TO THE SLOW MOVEMENT AND AVAILABLE MOISTURE IN THE ATMOSPHERE. A FEW STORMS COULD ALSO PRODUCING GUSTY WINDS OF 40 TO 50 MPH. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY...WITH THE GREATEST PROBABILITY ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY RAINFALL AND GUSTY WINDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA FROM THURSDAY THROUGH SUNDAY AS A STALLED FRONT WAVERS ACROSS THE MIDDLE MISSISSIPPI VALLEY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF HEAVY RAIN AND FLOODING AND STRONG WINDS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Jul 26, 6:16 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 2 N MEXICO 39.20N 91.87W
07/26/2010 AUDRAIN MO LAW ENFORCEMENT
WATER ON ROUTE J 1.75 MILES NORTH OF BUSINESS 54.
&&
BRITTLocal storm report, Jul 26, 6:20 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 4 E LADDONIA 39.24N 91.57W
07/26/2010 AUDRAIN MO TRAINED SPOTTER
ROUTE AA FLOODED JUST NORTH OF ROUTE K. ROUTE WW ALSO
FLOODED AT THE LADDONIA CITY LIMITS.
&&
BRITTSpecial weather statement, Jul 26, 6:44 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT MON JUL 26 2010 MOZ073-270030- WASHINGTON MO- 644 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL 730 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF POTOSI...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... POTOSI... OLD MINES... MINERAL POINT... IRONDALE... SHIRLEY... BELGRADE... LATTY... CALEDONIA... CADET... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
Special weather statement, Jul 26, 7:30 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 730 PM CDT MON JUL 26 2010 MOZ073-074-084-099-270115- IRON MO-REYNOLDS MO-ST. FRANCOIS MO-WASHINGTON MO- 730 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON...ST. FRANCOIS...IRON AND NORTHEASTERN REYNOLDS COUNTIES UNTIL 815 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF OLD MINES TO IRONDALE TO 8 MILES WEST OF GLOVER...AND MOVING EAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BISMARCK... LEADWOOD... IRONTON... BONNE TERRE... DESLOGE... BELLEVIEW... IRONDALE... OLD MINES... MINERAL POINT... IRON MOUNTAIN... GLOVER... PILOT KNOB... ARCADIA... PARK HILLS... LESTERVILLE... GRANITE... FRANKCLAY... CADET... HOGAN... CHLORIDE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Jul 26, 8:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD FARMINGTON 37.78N 90.43W
07/26/2010 ST. FRANCOIS MO LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS THROUGHOUT COUNTY ARE
IMPASSIBLE AT THIS TIME.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:24 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Jul 26, 8:55 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Jul 27, 3:21 PM CDT | Flash Flood Warning | LSX | Saint Louis | 102 min |
| Jul 27, 3:32 PM CDT | Flash Flood Warning | LSX | Jefferson | 2 hr |
| Jul 27, 3:38 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 85 min |
| Jul 27, 3:50 PM CDT | Heat Advisory | LSX | Jefferson, Lincoln, Pike, Saint Charles, Sainte Genevieve, Saint Louis and 1 more | 28 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.